Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 13, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 25, 2008, 4:45 AM CST for 8 counties in Texas; 7 counties in Oklahoma. It took effect at Feb 25, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2008, 4:45 AM CST (10:45 UTC)
- In effect from
- Feb 25, 2008, 12:00 PM CST
- Expired
- Feb 25, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 20 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOUN 251045 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 445 AM CST MON FEB 25 2008 OKZ033>038-044-TXZ083>089-251845- /O.UPG.KOUN.FW.A.0010.080225T1800Z-080225T2300Z/ /O.NEW.KOUN.FW.W.0013.080225T1800Z-080226T0000Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 445 AM CST MON FEB 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS WILL DEVELOP ACROSS WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA AHEAD OF AN APPROACHING COLD FRONT. TEMPERATURES WILL WARM INTO THE 70S WITH HUMIDITY DROPPING TO NEAR 20 PERCENT. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...WINDS WILL SHIFT TO THE NORTHWEST DURING THE AFTERNOON MAKING CONDITIONS MORE DIFFICULT FOR FIREFIGHTERS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ090-251845- /O.NEW.KOUN.FW.W.0013.080225T1800Z-080226T0000Z/ CLAY- 445 AM CST MON FEB 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. STRONG SOUTHWEST WINDS WILL DEVELOP ACROSS WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA AHEAD OF AN APPROACHING COLD FRONT. TEMPERATURES WILL WARM INTO THE 70S WITH HUMIDITY DROPPING TO NEAR 20 PERCENT. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...WINDS WILL SHIFT TO THE NORTHWEST DURING THE AFTERNOON MAKING CONDITIONS MORE DIFFICULT FOR FIREFIGHTERS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 25, 4:38 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 25, 4:38 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
438 AM CST MON FEB 25 2008
.DISCUSSION...MAIN ISSUES FOR TODAY WILL BE FIRE WEATHER AND
EXPECTED STRONG WINDS. SOUTHWEST WINDS DEVELOPING AHEAD OF
APPROACHING COLD FRONT EXPECTED TO PUSH DRIER AIR INTO SW PORTIONS
OF THE FA THIS MORNING AND EARLY AFTERNOON. TEMPS SHOULD WARM UP
INTO THE 70S AHEAD OF THE FRONT IN THIS AREA WITH STRONG
SOUTHWEST WINDS DEVELOPING. THUS WILL GO WITH WITH RED FLAG FOR ALL N TX
COUNTIES AS WELL AS MUCH OF SOUTHWEST OK. IN ADDITION WITH FRONT
MOVING THROUGH WIND SHIFT COULD ADD TO PROBLEMS WITH ANY FIRES
THAT DO DEVELOP. WILL ALSO ADD WIND ADVISORY TO ABOUT THE
NORTHWESTERN THIRD OF THE FA FOR THIS AFTERNOON WHERE TIGHT POST
FRONTAL PRESSURE GRADIENT AND STRONGEST 0-1 KM WINDS EXPECTED. FRONT
WILL CONTINUE SOUTHWARD THROUGH THE FA DURING THE DAY...EXITING SE
PORTIONS BY EARLY EVENING WITH STRONG NW TO N WINDS EXPECTED TO
CONTINUE THROUGH THE NIGHT. BRISK WINDS EXPECTED AGAIN ON TUESDAY
BEFORE DIMINISHING LATER IN THE DAY AS GRADIENT WEAKENS. ANOTHER
FRONT EXPECTED TO EASE INTO THE FA ON FRIDAY AS S/W MOVES THROUGH
THE CENTRAL/NRN PLAINS. WILL LEAVE LOW POPS IN FOR SERN AREAS WITH
THE FRONT MOVING IN. LOOKS LIKE BETTER CHANCES FOR PRECIPITATION
TOWARD THE WEEKEND WITH STRONGER UPPER SYSTEM AND ASSOCIATED FRONT
MOVING INTO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 33 48 27 / 10 10 10 0
HOBART OK 70 34 50 28 / 10 10 10 0
WICHITA FALLS TX 79 36 54 29 / 10 10 10 0
GAGE OK 61 27 50 23 / 10 10 10 0
PONCA CITY OK 63 28 43 23 / 10 10 10 0
DURANT OK 75 38 52 29 / 20 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
OKZ004>012-014>018-021-022.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
OKZ033>038-044.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
TXZ083>090.
&&
23/02Hazardous weather outlook, Feb 24, 11:23 AM CST, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1123 AM CST SUN FEB 24 2008
OKZ004>048-050>052-TXZ083>090-251300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1123 AM CST SUN FEB 24 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
CLOUD COVER WILL CONTINUE TO DIMINISH TODAY... WITH MILD
TEMPERATURES THIS AFTERNOON. HOWEVER... MINIMAL MOISTURE AND A LACK
OF INSTABILITY WILL PREVENT THUNDERSTORM DEVELOPMENT THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY FEB 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON IN
SOUTHEAST OKLAHOMA. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE
WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON FRIDAY... OVER THE
SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
WARM TEMPERATURES... LOW HUMIDITIES... AND WINDY CONDITIONS WILL
COMBINE TO INCREASE WILDFIRE POTENTIAL IN PARTS OF SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
MAXWELLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:55 AM CST | Wind Advisory | OUN | Foard, Hardeman, Wichita, Wilbarger | 17 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.